Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lonelytraveller

Severe Chest Acne :( Going on Accutane.

Recommended Posts

Hi. I'm an avid reader of acne.org but this is my first time to post on the community board.

I'm 21 and have been through so much with acne. Back in my teenage days I suffered from very bad acne in my face but now have very much cleared up. In college though, I started developing acne on my chest. What makes it worst is that my skin is highly keloidal due to genetics.

I had a very bad chest acne flare up before which was effectively controlled using a combination of glycolic treatment and injections. It did turned out well and my only issue then was the resulting keloids. I went through corticosteroid injections for quite a long time which successfully reduced the keloid (at a level that I can conceal them with make-up so I can take my shirt off and go to the beach)

Just this January though, it flared up again and I've been battling it yet again. See my attached for current state. My doctor has always wanted me to give Accutane a try (even during my first flare up) but I've always been reluctant about it because I have a history of Major Depressive Disorder back then.

I'm hopeless right now though, have tried literally everything and I think Accutane's my last hope.

I heard much about the depression that it may potentially cause. I've been through it and I totally don't want to go back through it but either way I'm giving Accutane a shot.

I'll keep myself on high alert on any symptoms of depression and I'll maintain this thread as well to monitor things out. Hopefully I can also get support from the online community here as well.

Hopefully after this course, I can run shirtless, enjoy the beach again and claim back the life acne has taken away from me. Wish me luck!

post-149309-1303311149_thumb.jpg

post-149309-1303311149_thumb.jpg

Edited by lonelytraveller

Share this post


Link to post
Share on other sites

It is not established that Accutane causes depression. That's largely or entirely propaganda and media hype.

http://www.ncbi.nlm.nih.gov/pubmed/18395669 "Although the current literature does not support a causative association between isotretinoin use and depression, there are important limitations to many of the studies. The available data on suicidal behavior during isotretinoin treatment are insufficient to establish a meaningful causative association."

http://www.ncbi.nlm.nih.gov/pubmed/16863513. "Although a variety of anecdotal and epidemiologic studies are available, the overall lack of concrete scientific data limits any conclusion that can be drawn about a causal relationship between istotretinoin and psychiatric adverse events."

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×